Journal of Migraine Sufferers



Hi, I "looked in" on this site this winter at my daughter's house, but only got our own PC last month. Didn't want to even look it up again for fear I'd look like a "hypochondriac". I guess that's part of the migraine personality. You'll have to excuse the spelling tonight. This is the third day of this migraine and I'm becoming worn out and as you know, not thinking straight. My headaches began at 24. I'm now 52 and no let up in sight. It's said that some stop at menopause. HA! I had a hysterectomy at 39 and they're still here. Very strong family history also. Both grandmas, two aunts and I don't know how many cousins. However, I'm the oldest of 5 kids and the only one with these (just lucky, I guess). When they first started, I would vomit and then one day lost the vision completely in my right eye. I was hospitalized 'cause they thought it was an aneurism, thankfully it wasn't. Since then, I have taken every medication known to man, as I'm sure a lot of you have. Over the years, some of them must have helped, but now they don't even know what to do with me. Those were my neurologist's own words. Makes you feel really hopeful! Fiornal w/codeine is the ONLY thing that helps. About two years ago, he had me up to 4 per day. The headaches came every day then and I'd read about rebound headaches. Also, I was leary of addiction. So I told the Dr. that maybe I shouldn't be taking so much. I really was stupid there. Kind of like shooting myself in the foot. They put me on phenobarbitol to "wean" me off the Fiornal. No problem with that, but then I was left w/nothing to help. The stupid thing is that now they have me on 5 Midrin per day and 4 codeine per day. What a joke! The Midrin does next to nothing and the codeine might help if I had a toothache or something. Now he gives me a whopping 8 or 10 Fiornal per month. I asked if he was afraid I'd become addicted or habituated o the Fiornal and he said definitely no, but didn't want the rebound headaches to happen. Why not just prescribe some Midrin and maybe 30 Fiornal or so per month for me to use for the "doozies". I have been getting migraines 4 or 5 days per week and try to carry on with my life without telling people "I have a headache" (which I think might be the wrong thing to do sometimes). But some days I just can't carry on. My daughter (26) understands, but my husband doesn'tJul 2 1:09:29 1998
Hi again everyone! It's me...Jana. I had a quick question for all of you. Has anyone ever heard of pinching (as hard as you can stand it) on the skin between the thumb and index finger? I about laughed when I read in one of my magazines that doing this will help alleviate migraines. I was like, yeah right! I thought NOT!! However, I DID try it and it DID work to my amazement!! Wouldn't that be great if all we migraineurs had to do was pinch the skin between our finger and thumb?! Geez!! I just wish it worked everytime! Oh well, at least it works most of the time. Unfortunately, I still have to resort to my pain meds. Good luck to all of you and be well!! May all of you have a Happy Fourth of July!!!! Feel free to email me anytime! I answer any/all replies, as I am online a whole bunch!! Thanks! ~Jana~
Jana <JTROUTEN@aol.com>
Atlanta, GA USA - Wed Jul 1 22:06:06 1998
Never got to ask many questions my Doctor put me in the hospital for DHE. Now I'm home, and have high hopes. Think I'll cut out the Sourdough, and any other moldy foods just in case. Try the White Flower on your temples, I keep it in my purse, any time I start to tense up I put a little on. Best to you all.
Liz <thenat22@aol.com>
burbank, ca USA - Wed Jul 1 19:33:19 1998
I am quite confused about the dosage of the Triptan drugs. I have recently begun taking Zomig, 2.5 at first, then another 2.5 an hour later. This works fairly well, but I still have to take Stadol occasionally for break through pain. My pharmacist says 6 pills is one months worth. My doctor said you are allowed no more than 6 in one 24 hr period. I have read other conflicting data where the maximum dosage is as varied. Whats the true amount. 6 per day seems like a way lot to me. Also I wonder why narcotics would be preferable to the triptans in pregnancy. One reader said she would have to go this route---I thought narcotics were bad for pregnant women. Just wondering....
Mary Jo <mdaniels@ncn.net>
IA USA - Wed Jul 1 16:46:44 1998
I am a 37 year old male and am amazed at so many entries on this site. My suffering from migraines is apparently a triggered one. I think that I have narrowed it down to nitrites in foods, but that is just my ahem, "gut" feeling. My experience is that I begin to feel a dull, but "heavy" headache in the top of my head, sometimes in the back of my head and always in my sinuses. As the pain gets more pronounced my stomach feels upset and I begin to feel nausea. As graphic as it may be I have found that getting somewhere by myself and belching provides some relief. I have recently read that taking a hot bath for 10 minutes or so, then a three minute cold shower could help. Dunno if I can stand that but I may try it if I need. I have found that if I continue to belch I finally vomit the offensive matter and I feel almost IMMEDIATE relief. The headache begins to subside, but I am usually so tired from the crawling and the pain that I can do nothing. I hope and pray that other sufferers can find something for keeping the pain away. And I hope and pray for others who suffer like me that we can all do the food avoidance that will keep us free from that awful pain we all know too well. Peace, Bryan.
Bryan <brymee@hotmail.com>
USA - Wed Jul 1 14:28:27 1998
I WAS VERY PLEASED TO READ ABOUT OTHER'S SUFFERINGS! (JUST TO HELP MY THROUGH MY OWN!) I AM 24 AND HAD MY FIRST MIGRAINE (I THINK) LAST WEDNESDAY. I DIDN'T CONTACT A DOCTOR, BUT THE MORE I READ HERE I AM SURE THAT IS WHAT IT WAS. I RECENTLY HAD A BABY (12 WEEKS AGO) AND THOUGHT MAYBE THAT HAD SOMETHING TO DO WITH IT. IT STARTED OUT AS VERY WAVEY VISION IN MY LEFT EYE. IT ALMOST APPEARED AS IF I WERE LOOKING THROUGH GASOLINE FUMES. I STARTED FEELING NAUSIOUS AND ABOUT 20 MINUTES LATER, WOAH!! THE WORST PAIN I HAVE EVER FELT HIT ME IN MY TEMPLES! I HAD TO IMMEDIATELY GET OUT OF THE BRIGHT LIGHTS IN MY OFFICE AND WAS VERY COLD. I TOOK SEVERAL ADVIL, BUT THE PAIN LASTED FOR NEARLY 5 HOURS. FINALLY THE INTENSE PAIN CEASED, BUT I AM STILL HAVING A LINGERING DULL HEADACHE (7 DAYS LATER!) IS THIS NORMAL? SHOULD I BE CALLING A MEDICAL PROFESSIONAL YET? OR SHOULD I WAIT TILL THE NEXT ONE?(MAYBE THIS IS MY ONLY ONE!) I AM KIND OF WONDERING ABOUT THE MIGRAINE'S ORIGIN AS WELL SINCE THERE IS NO HISTORY OF MIGRAINE IN MY FAMILY. I WAS UNDER THE IMPRESSION THAT MIGRAINE HEADACHES WERE HEREDITARY FOR THE MOST PART! ANY INPUT? I WOULD BE VERY GRATEFUL FOR ANY HELP ANYONE COULD OFFER. I HAVE STARTED TAKING FEVERFEW THAT I READ ABOUT IN PREVENTION MAGAZINE. DOES ANYONE HAVE ANY COMMENTS ABOUT THAT? FEEL FREE TO FILL ME IN! THANKS HEIDI
HEIDI TAYLOR <HEIDI_TAYLOR@CHPPM-CCMAIL.APGEA.ARMY.MIL>
YORK, PA USA - Wed Jul 1 14:22:58 1998
I am 31 years old, and have been having severe headaches for about 2 years now. The seem to be mostly effected by the weather (severe changes in temperature). Until 2 months ago I found out that I have been misdiagnosed for all of this time. I have been to several doctors and allergists, they all told me that I have had chronic sinusitis. They would treat me for sinus infections, and nothing they prescribed would help. I feel like I have been going nuts! I have tried every kind of medication with no relief in site. Until I finally decided to see a specialist at the University of Chicago Hospitals, he is an ENT and told me that my problem is migraines not sinuses. I felt like such a fool. These other doctors apparently donít know much about headaches. So finally last week I went to a Neurologist, he prescribed me Zoloft. I took my first one that evening, I was so anxious to try it...finally getting the right thing! Until I woke up about 3:00am and stayed up all night sick to my stomach, I thought I was going to go crazy. He told me not to take them anymore and we will try something else. I will be picking up my new prescription later today. My new doctor told me to start keeping a diary of everything I eat and drink. I kind of worry about what medication will be next. What am I going to feel like? I know that my husband feels bad for me, but he doesnít really understand the everyday pain. My kids hate it when I donít feel good enough to have fun with them. I have been missing out on too many things. My headaches used to start in the early afternoon,lately I've been getting them every morning when I wake up. I am also feeling nauseated which I havenít had too much of until now. What next?
Karen <rkrussow@colint.com>
Bradley, IL USA - Wed Jul 1 14:13:22 1998

BACK     INDEX     NEXT